Alert archive / New Mexico / Special Weather Statements in 2015
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at May 19, 2015, 1:21 AM MDT for Santa Fe County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2015, 1:21 AM MDT (07:21 UTC)
- Expired
- May 19, 2015, 1:45 AM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
County Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 3123 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
922
WWUS85 KABQ 190721
SPSABQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
121 AM MDT TUE MAY 19 2015
NMZ512-518-521>523-529-190745-
ESTANCIA VALLEY-NORTHEAST HIGHLANDS-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-CENTRAL HIGHLANDS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO
AREA-
121 AM MDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL...SOUTHERN
SANTA FE...EASTERN BERNALILLO...SOUTHWESTERN SAN MIGUEL AND NORTH
CENTRAL TORRANCE COUNTIES UNTIL 145 AM MDT...
AT 120 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF TIJERAS TO NEAR CLINES CORNERS...AND MOVING NORTHEAST AT
60 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MORIARTY...ELDORADO AT SANTA FE...EDGEWOOD...CERRILLOS HILLS STATE
PARK...SEDILLO...GOLDEN...RIBERA...LAMY...ROWE AND LA CIENEGA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 179 AND 222.
INTERSTATE 25 BETWEEN MILE MARKERS 261 AND 274...AND BETWEEN MILE
MARKERS 308 AND 332.
HIGHWAY 285 BETWEEN MILE MARKERS 245 AND 289.
OTHER LOCATIONS IN THE WARNING INCLUDE GALLISTEO DAM AND PINE FLAT
PICNIC AREA.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3545 10542 3543 10539 3543 10537 3544 10537
3542 10526 3486 10570 3491 10636 3562 10627
TIME...MOT...LOC 0720Z 206DEG 51KT 3502 10632 3507 10565
$$
SHOEMAKEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at May 18, 11:42 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 18, 11:42 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1142 PM MDT MON MAY 18 2015 .AVIATION... 06Z TAF CYCLE HIGH END IMPACT PERIOD FOR AVIATION THRU 14Z OVER CENTRAL/EASTERN NM. WIDESPREAD SHOWERS WITH LOCALLY STRONG TSRA WILL CONTINUE TO ADVANCE N/NE AND CONGEAL INTO A LARGE AREA OF MODERATE TO LOCALLY HEAVY RAIN OVER THE NORTHERN HIGH TERRAIN AND NORTHEAST PLAINS. HAIL...STRONG WINDS AND FREQUENT LIGHTNING ARE THE MAIN CONCERNS WITH ANY STORMS...ALONG WITH VSBY/CIG REDUCTIONS TO NEAR IFR. WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST TUESDAY MORNING AND USHER IN DRIER CONDITIONS THROUGH LATE MORNING. INSTABILITY MAY LINGER INTO THE AFTERNOON AND ALLOW FOR SOME MORE GUSTY VIRGA FOR AREAS ALONG AND NORTH OF I-40. CONDITIONS EXPECTED TO CLEAR ALL AREAS AFTER SUNSET WITH LIGHTER WINDS. GUYER && .PREV DISCUSSION...ISSUED BY NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM... .SYNOPSIS... ACTIVE PATTERN TO CONTINUE THROUGH THE FORECAST PERIOD. THE BIG STORY WILL BE THE RAIN TONIGHT INTO TUESDAY OVER EASTERN NM. A BIT OF BREAK WEDNESDAY WILL BE FOLLOWED BY ANOTHER ROUND OF RAIN IN THE EAST WEDNESDAY NIGHT INTO FRIDAY...INCLUDING SEVERE WEATHER POTENTIAL. && .DISCUSSION... SHOWERS AND A FEW THUNDERSTORMS DEVELOPING OVER NW AND SE NM THIS PM. ACTIVITY WILL CONTINUE TO INCREASE THIS EVENING THROUGH THE NIGHT... ESPECIALLY OVER THE EAST. RAIN WILL BE HEAVY AT TIMES. TOUGH CALL ON A FLOOD WATCH BUT DECIDED COVERAGE TOO ISOLATED. MAY RECONSIDER THIS EVENING. A FEW STORMS WILL BE STRONG AND POSSIBLY SEVERE NEAR THE TX BORDER. THE BACK DOOR FRONT IN THE E HAS PUSHED INTO THE RIO GRANDE VALLEY. RAIN WILL END FROM W TO E TUESDAY AND WE WILL HAVE A BREAK IN THE PRECIPITATION TUESDAY NIGHT AND WEDNESDAY...ASIDE FROM LINGERING SHOWERS IN THE EAST. NEXT STORM WILL TAKE SHAPE OFF THE CA COAST MIDWEEK AND BRING MORE RAIN TO MUCH OF THE AREA STARTING IN THE E WED NIGHT...SPREADING W THURSDAY THEN IN CONFINED MOSTLY TO THE E THURSDAY NIGHT AND FRIDAY. SEVERE STORMS AGAIN POSSIBLE NEAR THE TX BORDER DURING ALL THIS TIME. CHJ && .FIRE WEATHER... WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED THROUGH THE FORECAST PERIOD. AN ACTIVE WEATHER PATTERN WILL RESULT IN BELOW NORMAL TEMPERATURES THROUGHOUT THE WEEK AND WETTER THAN NORMAL CONDITIONS...PARTICULARLY EAST. THE CONTRAST IN LOW LEVEL MOISTURE AND RH WILL BE FAIRLY DRAMATIC FOR MUCH OF THE WEEK WITH MIN RH VALUES BELOW 15 PERCENT AND FAIR OVERNIGHT RECOVERIES ACROSS THE WEST WITH EPISODES OF MOIST SOUTHEAST FLOW INTO THE EASTERN ZONES. CLOSED UPPER LOW CURRENTLY MOVING INTO THE GREAT BASIN. SOUTHEAST WINDS ACROSS THE PLAINS WILL USHER IN PLENTY OF GULF MOISTURE. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON INITIALLY FAVORING THE HIGH TERRAIN BUT THE FOCUS FOR SIGNIFICANT PRECIPITATION AND STRONG THUNDERSTORMS SHIFTS TO THE EAST DURING THE EVENING AND OVERNIGHT HOURS. THE GRADIENT WILL SUPPORT RELATIVELY STRONG SOUTHEAST WINDS INTO THE RIO GRANDE VALLEY. BY TUESDAY...THE UPPER LOW WILL TRACK NORTH OF NEW MEXICO WITH THE WEAKENING JET MOVING ACROSS NEW MEXICO BRINGING IN MUCH DRIER AIR. SOUTHWEST LOW LEVEL FLOW DEVELOPS AND MOISTURE IS SCOURED OUT FROM WEST TO EAST. WIDESPREAD WETTING PRECIPITATION PERSISTS DURING THE MORNING HOURS EAST OF THE CENTRAL MOUNTAINS...AGAIN WITH CHANCES OF STRONG THUNDERSTORMS EXTREME EASTERN ZONES. HOWEVER...THIS ACTIVITY WILL STEADILY DIMINISH DURING THE AFTERNOON. MEANWHILE...AFTERNOON RH VALUES FALL BELOW 15 PERCENT ACROSS PORTIONS OF THE WEST AND RIO GRANDE VALLEY. WEAK RIDGING DEVELOPS OVER THE GREAT BASIN EARLY WEDNESDAY WITH THE RIDGE AXIS OVER NEW MEXICO BY MID DAY. TEMPERATURES REBOUND WEST AND CENTRAL ZONES...BUT A BACK DOOR FRONT INTO THE EASTERN PLAINS WILL BRING IN COOLER TEMPERATURES AND ANOTHER ROUND OF LOW LEVEL MOISTURE. CHANCES OF WETTING RAIN INCREASE ACROSS THE EAST LATE IN THE DAY. WESTERN AND CENTRAL ZONES REMAIN DRY WITH MIN VALUES BELOW 15 PERCENT FOR MUCH OF THE AREA. ANOTHER STRENGTHENING UPPER LOW MOVES ONSHORE LATE THURSDAY AND APPROACHES NEW MEXICO ON FRIDAY. CHANCES OF WETTING RAIN WILL AGAIN FAVOR THE EAST ON THURSDAY WHILE THE WEST REMAINS DRY. BY FRIDAY... THE UPPER JET MOVES OVER WESTERN NEW MEXICO BRINGING IN ANOTHER DRY SLOT. MODERATE TO STRONG SOUTHWEST WINDS AND DRY AIR MIX TO THE SURFACE. HIGH HAINES OF SIX IS FORECAST FOR THE WEST ON THURSDAY AND INCREASES IN AREA ON FRIDAY. THUS...CRITICAL THRESHOLDS OF RH AND WIND ARE EXPECTED ON FRIDAY...MAINLY IN THE RIO GRANDE VALLEY SOUTH OF ALBUQUERQUE. HOWEVER...GIVEN RECENT MOISTURE AND GREEN UP OF FUELS CRITICAL FIRE WEATHER IS NOT EXPECTED. TEMPERATURES WILL REMAIN BELOW NORMAL FOR THE WEEK. VENTILATION WILL BE MAINLY GOOD TO EXCELLENT THROUGH THE FORECAST PERIOD... EXCEPT IN THE EASTERN ZONES ON WEDNESDAY AND THURSDAY WHERE VENTILATION WILL BE FAIR. POOR TO FAIR VALUES ARE ALSO EXPECTED ACROSS NORTH CENTRAL ZONES ON SUNDAY. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 18, 5:20 AM MDT, 20 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 520 AM MDT MON MAY 18 2015 NMZ501>540-191130- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 520 AM MDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AS AN LEVEL UPPER LOW APPROACHES NEW MEXICO FROM THE WEST TODAY...STRONG TO PERHAPS SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT IN PORTIONS OF EAST-CENTRAL AND SOUTHEAST NEW MEXICO. LARGE HAIL AND STRONG TO VERY STRONG OUTFLOW WIND GUSTS ARE THE MAIN THREAT. HEAVY RAINFALL ALONG WITH LOCALIZED FLOODING IS ALSO POSSIBLE FROM LATE THIS AFTERNOON THROUGH TONIGHT...PRIMARILY EAST OF THE CENTRAL MOUNTAIN CHAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE ACTIVE WEATHER PATTERN CONTINUES LATER IN THE WEEK. ANOTHER PACIFIC STORM SYSTEM WILL DRAW UP GULF MOISTURE TO CREATE THE POTENTIAL FOR STRONG TO SEVERE STORMS THURSDAY AFTERNOON AND THURSDAY NIGHT...MAINLY EAST OF THE CENTRAL MOUNTAIN CHAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL OR SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 33
In the hours before
Special weather statement, May 18, 11:47 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1147 PM MDT MON MAY 18 2015 NMZ522-523-190615- ESTANCIA VALLEY-CENTRAL HIGHLANDS- 1147 PM MDT MON MAY 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANTA FE AND NORTH CENTRAL TORRANCE COUNTIES UNTIL 1215 AM MDT... AT 1146 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MCINTOSH...OR 6 MILES NORTHEAST OF ESTANCIA...MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MORIARTY...ESTANCIA...CLINES CORNERS...STANLEY AND MCINTOSH. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 40 BETWEEN MILE MARKERS 195 AND 217. HIGHWAY 285 BETWEEN MILE MARKERS 249 AND 260. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. && LAT...LON 3468 10586 3477 10612 3521 10604 3512 10559 TIME...MOT...LOC 0546Z 197DEG 27KT 3484 10599 SHOEMAKE
Special weather statement, May 18, 11:49 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1149 PM MDT MON MAY 18 2015 NMZ532-533-190630- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 1149 PM MDT MON MAY 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GUADALUPE AND SOUTH CENTRAL SAN MIGUEL COUNTIES UNTIL 1230 AM MDT... AT 1149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SANTA ROSA LAKE STATE PARK...OR 11 MILES NORTH OF SANTA ROSA...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SANTA ROSA...VARIADERO AND SANTA ROSA LAKE STATE PARK. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 277 AND 283. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE OFFICE IN ALBUQUERQUE AT 1.888.386.7637. && LAT...LON 3521 10420 3493 10464 3506 10475 3545 10453 TIME...MOT...LOC 0549Z 222DEG 21KT 3511 10462 SHOEMAKE
Special weather statement, May 19, 12:06 AM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1206 AM MDT TUE MAY 19 2015 NMZ511-518-519-521-190630- SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-JEMEZ MOUNTAINS- 1206 AM MDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL...WEST CENTRAL SANTA FE AND CENTRAL BERNALILLO COUNTIES UNTIL 1230 AM MDT... AT 1206 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHEASTERN ALBUQUERQUE...MOVING NORTH AT 45 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALBUQUERQUE...RIO RANCHO...BERNALILLO...CORRALES...LOS RANCHOS DE ALBUQUERQUE...SANTO DOMINGO PUEBLO...SAN FELIPE PUEBLO...PARADISE HILLS...VENTANA RANCH AND SANDIA HEIGHTS. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 40 BETWEEN MILE MARKERS 149 AND 168. INTERSTATE 25 BETWEEN MILE MARKERS 215 AND 260. OTHER LOCATIONS IN THE WARNING INCLUDE THE FOLLOWING LOCATIONS SANDIA PEAK SKI AREA...JEMEZ CANYON RESERVOIR...JUAN TABO PICNIC AREA...LA CUEVA PICNIC AREA...RIO GRANDE NATURE CENTER...AND PETROGLYPH NATIONAL MONUMENT. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. && LAT...LON 3493 10661 3500 10681 3562 10671 3542 10611 TIME...MOT...LOC 0606Z 199DEG 37KT 3512 10666 SHOEMAKE
Special weather statement, May 19, 12:31 AM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1231 AM MDT TUE MAY 19 2015
NMZ532-190700-
EASTERN SAN MIGUEL COUNTY-
1231 AM MDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL COUNTY
UNTIL 100 AM MDT...
AT 1231 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF VARIADERO...OR 31 MILES
NORTHEAST OF SANTA ROSA...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CONCHAS LAKE STATE PARK...CONCHAS DAM AND CONCHAS.
OTHER LOCATIONS IN THE WARNING INCLUDE CONCHAS DAM.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3521 10422 3522 10446 3527 10451 3561 10427
3541 10389
TIME...MOT...LOC 0631Z 221DEG 28KT 3532 10436
SHOEMAKESpecial weather statement, May 19, 12:48 AM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1248 AM MDT TUE MAY 19 2015
NMZ519-521-522-524-190715-
ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS-MIDDLE RIO GRANDE
VALLEY/ALBUQUERQUE METRO AREA-SOUTH CENTRAL HIGHLANDS-
1248 AM MDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERNALILLO...
NORTHWESTERN TORRANCE AND EASTERN VALENCIA COUNTIES UNTIL 115 AM
MDT...
AT 1248 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF MANZANO MOUNTAIN STATE PARK...OR
14 MILES EAST OF BELEN...MOVING NORTH AT 55 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ESCABOSA...MANZANO MOUNTAIN STATE PARK...MEADOW LAKE...CHILILI...
TORREON...TAJIQUE...MANZANO...EL CERRO MISSION...MIERA AND PONDEROSA
PINES.
OTHER LOCATIONS IN THE WARNING INCLUDE THE FOLLOWING LOCATIONS
CAPILLA PEAK CAMPGROUND...FOURTH OF JULY CAMPGROUND...NEW CANYON
CAMPGROUND...RED CANYON CAMPGROUND...TAJIQUE CAMPGROUND...AND PINE
SHADOWS TRAILHEAD.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3441 10658 3443 10656 3446 10651 3450 10666
3505 10657 3495 10604 3432 10647
TIME...MOT...LOC 0648Z 202DEG 46KT 3460 10653
SHOEMAKESpecial weather statement, May 19, 1:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
121 AM MDT TUE MAY 19 2015
NMZ512-518-521>523-529-190745-
ESTANCIA VALLEY-NORTHEAST HIGHLANDS-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-CENTRAL HIGHLANDS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO
AREA-
121 AM MDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL...SOUTHERN
SANTA FE...EASTERN BERNALILLO...SOUTHWESTERN SAN MIGUEL AND NORTH
CENTRAL TORRANCE COUNTIES UNTIL 145 AM MDT...
AT 120 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF TIJERAS TO NEAR CLINES CORNERS...AND MOVING NORTHEAST AT
60 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MORIARTY...ELDORADO AT SANTA FE...EDGEWOOD...CERRILLOS HILLS STATE
PARK...SEDILLO...GOLDEN...RIBERA...LAMY...ROWE AND LA CIENEGA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 179 AND 222.
INTERSTATE 25 BETWEEN MILE MARKERS 261 AND 274...AND BETWEEN MILE
MARKERS 308 AND 332.
HIGHWAY 285 BETWEEN MILE MARKERS 245 AND 289.
OTHER LOCATIONS IN THE WARNING INCLUDE GALLISTEO DAM AND PINE FLAT
PICNIC AREA.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3545 10542 3543 10539 3543 10537 3544 10537
3542 10526 3486 10570 3491 10636 3562 10627
TIME...MOT...LOC 0720Z 206DEG 51KT 3502 10632 3507 10565
SHOEMAKEThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:22 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 38 min |
| May 18, 7:45 PM MDT | Special Weather Statement | ABQ | 30 min | |
| May 18, 7:57 PM MDT | Special Weather Statement | ABQ | Mora | 33 min |
| May 18, 8:13 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 47 min |
| May 18, 8:28 PM MDT | Special Weather Statement | ABQ | 47 min | |
| May 18, 8:31 PM MDT | Special Weather Statement | ABQ | Mora | 29 min |
| May 18, 8:56 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 49 min |
| May 18, 9:02 PM MDT | Special Weather Statement | ABQ | Colfax | 43 min |
| May 18, 9:41 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 49 min |
| May 18, 10:33 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Roosevelt | 42 min |
| May 18, 10:36 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 39 min |
| May 18, 10:40 PM MDT | Special Weather Statement | ABQ | 35 min | |
| May 18, 11:15 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 45 min |
| May 18, 11:20 PM MDT | Special Weather Statement | ABQ | Guadalupe | 25 min |
| May 18, 11:32 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 28 min |
| May 18, 11:47 PM MDT | Special Weather Statement | ABQ | Torrance | 28 min |
| May 18, 11:49 PM MDT | Special Weather Statement | ABQ | San Miguel | 41 min |
| May 18, 11:58 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay, Roosevelt | 47 min |
| May 19, 12:02 AM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe, Torrance | 28 min |
| May 19, 12:06 AM MDT | Special Weather Statement | ABQ | Bernalillo | 24 min |
| May 19, 12:31 AM MDT | Special Weather Statement | ABQ | San Miguel | 29 min |
| May 19, 12:41 AM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Torrance | 49 min |
| May 19, 12:44 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 46 min |
| May 19, 12:48 AM MDT | Special Weather Statement | ABQ | Valencia | 27 min |
| May 19, 1:27 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 48 min |
| May 19, 1:29 AM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Lincoln | 46 min |
| May 19, 2:15 AM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay | 60 min |
| May 19, 2:19 AM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 56 min |
| May 19, 2:29 AM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 21 min |
| May 19, 2:46 AM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Mora, San Miguel | 46 min |
| May 19, 3:06 AM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Quay | 39 min |
| May 19, 3:14 AM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 61 min |
| May 19, 3:28 AM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 47 min |
| May 19, 3:40 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 32 min |
| May 19, 4:08 AM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Quay | 17 min |
| May 19, 7:25 AM MDT | Areal Flood Advisory | ABQ | Curry | 2 hr |
| May 19, 10:51 AM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Quay, Roosevelt | 114 min |
Nearby
Special Weather Statements in New Mexico, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.